Alert archive / Ohio / Small Craft Advisories in 2016
Small Craft Advisory 27, NWS Cleveland, OH
NWS Cleveland, OH issued this small craft advisory at Jun 16, 2016, 4:10 PM EDT. It took effect at Jun 16, 2016, 10:00 PM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jun 16, 2016, 4:10 PM EDT (20:10 UTC)
- In effect from
- Jun 16, 2016, 10:00 PM EDT
- Expired
- Jun 17, 2016, 9:31 AM EDT
- In force
- 12 hr
- Issued by
- NWS Cleveland, OH
The text
As transmitted.
160 WHUS71 KCLE 162010 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 410 PM EDT THU JUN 16 2016 LEZ143>148-170415- /O.NEW.KCLE.SC.Y.0027.160617T0200Z-160617T2000Z/ LAKE ERIE NEARSHORE WATERS FROM RENO BEACH TO THE ISLANDS OH- LAKE ERIE NEARSHORE WATERS FROM THE ISLANDS TO VERMILION OH- LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH- LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH- LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON- THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE- LAKE TO CONNEAUT OH- 410 PM EDT THU JUN 16 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 4 PM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 4 PM EDT FRIDAY. * WINDS...NORTHEAST INCREASING TO 15 TO 25 KNOTS TONIGHT THEN DIMINISHING TO 10 TO 15 KNOTS BY FRIDAY EVENING. * WAVES/SEAS...BUILDING TO 3 TO 6 FEET TONIGHT THEN SUBSIDING TO 2 TO 4 FEET BY LATE FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT DURING THESE CONDITIONS. && $$
3 follow-up statements
339 WHUS71 KCLE 170143 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 943 PM EDT THU JUN 16 2016 LEZ143>148-170945- /O.CON.KCLE.SC.Y.0027.160617T0200Z-160617T2000Z/ LAKE ERIE NEARSHORE WATERS FROM RENO BEACH TO THE ISLANDS OH- LAKE ERIE NEARSHORE WATERS FROM THE ISLANDS TO VERMILION OH- LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH- LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH- LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON- THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE- LAKE TO CONNEAUT OH- 943 PM EDT THU JUN 16 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT FRIDAY... * WINDS...NORTHEAST INCREASING TO 15 TO 25 KNOTS TONIGHT THEN DIMINISHING TO 10 TO 15 KNOTS BY FRIDAY EVENING. * WAVES/SEAS...BUILDING TO 3 TO 6 FEET TONIGHT THEN SUBSIDING TO 2 TO 4 FEET BY LATE FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT DURING THESE CONDITIONS. && $$
166 WHUS71 KCLE 171116 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 716 AM EDT FRI JUN 17 2016 LEZ143>148-171800- /O.EXT.KCLE.SC.Y.0027.000000T0000Z-160617T1800Z/ LAKE ERIE NEARSHORE WATERS FROM RENO BEACH TO THE ISLANDS OH- LAKE ERIE NEARSHORE WATERS FROM THE ISLANDS TO VERMILION OH- LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH- LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH- LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON- THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE- LAKE TO CONNEAUT OH- 716 AM EDT FRI JUN 17 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... * WINDS...NORTHEAST 10 TO 20 KT WITH GUSTS UP TO 25 KT. * WAVES/SEAS...3 TO 6 FEET SUBSIDING TO 2 TO 4 FEET THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT DURING THESE CONDITIONS. && $$
240 WHUS71 KCLE 171331 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 931 AM EDT FRI JUN 17 2016 LEZ143>148-171445- /O.CAN.KCLE.SC.Y.0027.000000T0000Z-160617T1800Z/ LAKE ERIE NEARSHORE WATERS FROM RENO BEACH TO THE ISLANDS OH- LAKE ERIE NEARSHORE WATERS FROM THE ISLANDS TO VERMILION OH- LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH- LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH- LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON- THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE- LAKE TO CONNEAUT OH- 931 AM EDT FRI JUN 17 2016 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS AND WAVES HAVE DIMINISHED BELOW SMALL CRAFT ADVISORY CRITERIA. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Jun 16, 3:15 PM EDT, 55 minutes earlier.
Area forecast discussion, Jun 16, 3:15 PM EDT, 55 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 315 PM EDT THU JUN 16 2016 .SYNOPSIS... Low pressure centered near Cleveland will move southeast off the Carolina coast by morning. This will allow high pressure to build over the region for the weekend. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... The severe weather threat is rapidly diminishing and will probably let the watch go with the new forecast issuance. The brunt of the thunderstorm activity has been over the eastern end of the area with very little precip in the west and especially the southwest. With the surface low still on top of the area and the upper trough overhead may still see some shower development over the western end of the area. There is a pretty good cu field over that area with a few weak returns on radar. Will go ahead and keep small pops in the west through 00z or so and even dry out the east by late evening. There will be a period of cloudiness in the cold air advection behind the low but drier air should begin to win out toward daybreak. Have stayed fairly close to guidance. The evening crew will have to watch rainfall totals in the east the next few hours. Some locations have already seen more than an inch of rain and downpours from any new storms could lead to some nuisance flooding. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY NIGHT/... Not much to write about in the short term as high pressure will dominate Friday through the weekend. The high will move southeast of the area by Sunday which will allow warmer southerly winds to return. So after a couple of days of seasonable temperates readings will begin to creep back into the upper 80s for Sunday. have gone somewhat conservative for highs Sunday. I have a feeling later shifts will need to bump temps up. && .LONG TERM /MONDAY THROUGH THURSDAY/... The upper ridge over the area will begin to flatten by later on mon as an upper trough digs into the lakes mon night and tue then tends to remain in place into thu. Mon will still be a very warm day with highs in the mid 80s to lower 90s ahead of a cold front that will bring a chance for tsra mon night and possibly also on tue. somewhat cooler air begins to arrive on tue but more so on wed into thu with highs expected to be in the 70s wed and thu. With the upper trough over the area helping to destabilize the airmass...will keep a small chc of shra in the forecast for wed and thu. && .AVIATION /18Z Thursday THROUGH Tuesday/... Low pressure over lake erie will move off to the se this evening taking shra/tsra se out of the area by midnight to 2 am. The stronger storms should mainly affect cak...yng and eri. Fairly widespread mix of mvfr and some ifr on backside of low so expect this to be over most of the airports well into tonight until drier air starts to spread in from the north and improve conditions. winds may gust 15 to 20 knots into the evening then settle down. Conditions continue to improve fri morning with widespread vfr by late morning. Outlook...High pressure and vfr should prevail until areas of mvfr start to develop mon night into tue in sct shra/tsra. && .MARINE... As low pressure moves se of the lake this evening...ne winds will set up and increase to 15 to 20 knots...Maybe 20 to 25 knots for awhile which will result in 3 to 6 foot waves for the part of the lake mainly from the islands east to off of ashtabula. winds will diminish later fri and fri night as high pressure moves across the lake fri night into sat night. The high will shift off to the se by mon causing south then sw winds to set up and gradually increase to around 15 knots by mon night before veering to the nw on tue as a cold front crosses the lake. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...Kubina NEAR TERM...Kubina SHORT TERM...Kubina LONG TERM...Adams AVIATION...Adams MARINE...Adams
Hazardous weather outlook, Jun 16, 3:40 PM EDT, 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 340 PM EDT THU JUN 16 2016 LEZ061-142>149-162>169-OHZ003-006>010-017>019-027>030-036-037-047- 171945- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- LAKE ERIE NEARSHORE WATERS FROM MAUMEE BAY TO RENO BEACH OH- LAKE ERIE NEARSHORE WATERS FROM RENO BEACH TO THE ISLANDS OH- LAKE ERIE NEARSHORE WATERS FROM THE ISLANDS TO VERMILION OH- LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH- LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH- LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON-THE LAKE OH- LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT OH- LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH OH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS OH- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION OH- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT OH- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK OH- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE OH- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT OH- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD- OTTAWA-SANDUSKY-ERIE-LORAIN-HANCOCK-SENECA-HURON-WYANDOT-CRAWFORD- RICHLAND-ASHLAND-MARION-MORROW-KNOX- 340 PM EDT THU JUN 16 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO AND NORTHWEST OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT. A FEW SHOWERS AND THUNDERSTORMS WILL CONTINUE EARLY THIS EVENING. ALTHOUGH THE THREAT FOR SEVERE WEATHR IS SMALL...SOME LOCALLY HEAVY RAINFALL COULD FALL WITH THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ011>014-020>023-031>033-038-089-PAZ001>003-171945- CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-MEDINA-SUMMIT-PORTAGE-TRUMBULL- WAYNE-STARK-MAHONING-HOLMES-ASHTABULA LAKESHORE-NORTHERN ERIE- SOUTHERN ERIE-CRAWFORD- 340 PM EDT THU JUN 16 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE EARLY THIS EVEING. ALTHOUGH THE THREAT FOR SEVERE WEATHER HAS DIMINISHED...LOCALLY HEAVY RAINFALL REMAINS POSSIBLE. SOME LOCATIONS HAVE SEEN IN EXCESS OF AN INCH OF RAIN ALREADY TODAY AND ANY ADDITIONAL HEAVY DOWNPOURS COULD CAUSE SOME NUISANCE FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jun 16, 11:40 AM EDT, 4 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
1140 AM EDT THU JUN 16 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 AM HAIL 1 SW NEW LONDON 41.07N 82.42W
06/16/2016 M1.50 INCH HURON OH EMERGENCY MNGR
ONE AND A HALF INCH HAIL REPORTED AT THE NEW LONDON
RESERVOIR CAMPGROUND.
&&
SEFCOVICLocal storm report, Jun 16, 2:06 PM EDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
206 PM EDT THU JUN 16 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0153 PM HAIL 2 NNE AKRON 41.11N 81.51W
06/16/2016 M0.88 INCH SUMMIT OH TRAINED SPOTTER
NICKEL SIZED HAIL REPORTED ON THE NORTHEAST SIDE OF
AKRON.
&&
SEFCOVICLocal storm report, Jun 16, 2:30 PM EDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
230 PM EDT THU JUN 16 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0147 PM TSTM WND GST 4 SE AKRON 41.04N 81.47W
06/16/2016 M49.00 MPH SUMMIT OH ASOS
43 KNOT WIND GUST AT AKRON FULTON AIRPORT.
&&
SEFCOVICLocal storm report, Jun 16, 2:38 PM EDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
238 PM EDT THU JUN 16 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0147 PM TSTM WND DMG 5 SSW BRIMFIELD 41.02N 81.39W
06/16/2016 PORTAGE OH FIRE DEPT/RESCUE
SEVERAL TREES AND POWERLINE REPORTED DOWN IN SUFFIELD
TOWNSHIP IN SOUTHWEST PORTAGE COUNTY...RELAYED BY
UNIONTOWN FIRE.
&&
SEFCOVICLocal storm report, Jun 16, 2:42 PM EDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CLEVELAND OH
242 PM EDT THU JUN 16 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0157 PM TSTM WND DMG 5 SSW BRIMFIELD 41.02N 81.39W
06/16/2016 PORTAGE OH FIRE DEPT/RESCUE
SEVERAL TREES AND POWERLINE REPORTED DOWN IN SUFFIELD
TOWNSHIP IN SOUTHWEST PORTAGE COUNTY...RELAYED BY
UNIONTOWN FIRE...LSR CORRECTED FOR TIME.
&&
SEFCOVICLocal storm report, Jun 16, 3:10 PM EDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
310 PM EDT THU JUN 16 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0143 PM TSTM WND DMG 3 S AKRON 41.04N 81.53W
06/16/2016 SUMMIT OH BROADCAST MEDIA
A COUPLE OF TREES AND POWER LINES DOWN IN THE FIRESTONE
PARK AREA.
0146 PM TSTM WND DMG TALLMADGE 41.10N 81.42W
06/16/2016 SUMMIT OH 911 CALL CENTER
TALLMADGE POLICE AND BROADCAST MEDIA REPORT MANY TREES
AND POWER LINES DOWN IN THE CITY OF TALLMADGE.
&&
SEFCOVICThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 4:47 AM EDT | Special Marine Warning | CLE | 43 min | |
| Jun 16, 6:37 AM EDT | Severe Thunderstorm Warning | CLE | Ashland, Huron, Lorain | 38 min |
| Jun 16, 1:21 PM EDT | Severe Thunderstorm Warning | CLE | Portage, Summit | 54 min |
| Jun 16, 2:01 PM EDT | Severe Thunderstorm Warning | CLE | Stark | 44 min |
| Jun 16, 2:35 PM EDT | Areal Flood Advisory | CLE | Stark | 115 min |
| Jun 16, 6:50 PM EDT | Areal Flood Warning | CLE | Ashtabula, Trumbull | 3 hr |
Nearby
Small Craft Advisories in Ohio, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.